Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Topeka, KS

June 11, 2008Jackson County, Pottawatomie County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 11, 2008, 2:12 AM CDT for Jackson County, Pottawatomie County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 2:12 AM CDT (07:12 UTC)
Expired
Jun 11, 2008, 2:51 AM CDT
In force
39 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Jackson County, KS, Pottawatomie County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-378 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 110712
SVRTOP
KSC085-149-110800-
/O.NEW.KTOP.SV.W.0151.080611T0712Z-080611T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
212 AM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JACKSON COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...

* UNTIL 300 AM CDT

* AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF BELVUE...OR 24 MILES EAST OF MANHATTAN...MOVING EAST AT 28
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. MARYS...
  EMMETT...
  DELIA...
  POTAWATOMI RESERVATION...

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3941 9577 3923 9573 3921 9585 3921 9603
      3918 9603 3918 9605 3920 9610 3919 9615
      3920 9617 3920 9624 3919 9626 3924 9634
      3935 9636 3951 9592
TIME...MOT...LOC 0712Z 255DEG 25KT 3931 9618

$$

BLAIR
3 follow-up statements
000 
WWUS53 KTOP 110729
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
228 AM CDT WED JUN 11 2008

KSC085-149-110800-
/O.CON.KTOP.SV.W.0151.000000T0000Z-080611T0800Z/
JACKSON-POTTAWATOMIE-
228 AM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EAST CENTRAL POTTAWATOMIE AND SOUTHWESTERN JACKSON COUNTIES...

AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EMMETT...OR 28 MILES NORTHWEST OF TOPEKA...MOVING EAST
AT 26 MPH.

LOCATIONS IMPACTED INCLUDE...
DELIA...EMMETT AND POTAWATOMI RESERVATION.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3941 9577 3923 9573 3921 9584 3921 9603
      3925 9619 3929 9625 3939 9623 3951 9592
TIME...MOT...LOC 0728Z 257DEG 22KT 3930 9608

$$

BLAIR
000 
WWUS53 KTOP 110738
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
237 AM CDT WED JUN 11 2008

KSC085-149-110800-
/O.CON.KTOP.SV.W.0151.000000T0000Z-080611T0800Z/
JACKSON-POTTAWATOMIE-
237 AM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EAST CENTRAL POTTAWATOMIE AND SOUTHWESTERN JACKSON COUNTIES...

AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EMMETT...OR 26 MILES NORTHWEST OF TOPEKA...MOVING EAST
AT 26 MPH.

LOCATIONS IMPACTED INCLUDE...
EMMETT AND POTAWATOMI RESERVATION.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3921 9584 3921 9591 3922 9602 3924 9610
      3926 9613 3930 9614 3935 9613 3943 9580
      3941 9577 3923 9573
TIME...MOT...LOC 0737Z 257DEG 22KT 3932 9601

$$
000 
WWUS53 KTOP 110751
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
251 AM CDT WED JUN 11 2008

KSC085-149-110801-
/O.CAN.KTOP.SV.W.0151.000000T0000Z-080611T0800Z/
JACKSON-POTTAWATOMIE-
251 AM CDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POTTAWATOMIE AND
SOUTHWESTERN JACKSON COUNTIES HAS BEEN CANCELLED...

GUSTY WINDS...HEAVY RAIN AND PEA SIZED HAIL REMAIN POSSIBLE IN 
JACKSON COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3921 9584 3921 9591 3922 9602 3924 9610
      3926 9613 3930 9614 3935 9613 3943 9580
      3941 9577 3923 9573
TIME...MOT...LOC 0751Z 257DEG 22KT 3933 9590

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 10 hours 42 minutes earlier.

Area forecast discussion, Jun 10, 3:30 PM CDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
330 PM CDT TUE JUN 10 2008

.DISCUSSION...

20Z WATER VAPOR SHOWS BROAD RIDGING OVER THE CENTRAL AND NORTHERN
PLAINS WITH A CLOSED UPPER LOW OVER THE NORTHERN ROCKIES. AT THE SFC
CYCLOGENESIS OVER SOUTHEAST CO HAS CAUSED THE PRESSURE GRADIENT TO
TIGHTEN AND SOUTHERLY WINDS TO INCREASE. WITH DAYTIME HEATING AND
SOME CONVERGENCE SEEN IN THE WIND FIELD OVER SOUTH CENTRAL KS...AN
ISOLATED THUNDERSTORM OR TWO HAS BEEN ABLE TO FIRE WITHIN THE
THETA-E RIDGE OVER CENTRAL KS.

THUNDERSTORMS CHANCES TONIGHT LOOK TO BE SMALL FOR ANY ONE LOCATION.
THETA-E ADVECTION SHOULD CONTINUE AND...AS THE LOW LEVEL JET VEERS
OVERNIGHT...INCREASE OVER NORTHEAST KS. HOWEVER ISENTROPIC SURFACES
SHOW A GOOD PORTION OF THE LOW TO MID LEVELS REMAINING DRY WITH MUCH
OF THE LIFT GOING INTO SATURATION. 320K SFC OF THE NAM INDICATES
THAT THERE COULD BE SOME HIGH BASED STORMS SIMILAR TO THIS
AFTERNOON...BUT THE LOW LEVEL WAA AND BETTER CONVERGENCE QUICKLY
SHIFT NORTH TONIGHT OVER NEB AND IA. WITH SOME ISOLATED CONVECTION
ALREADY OUT THERE...HAVE INCLUDED A SLIGHT CHANCE FOR THUNDERSTORMS
OVER WESTERN AND NORTHERN SECTIONS OF THE FORECAST AREA. THINK THERE
COULD BE AN ISOLATED STORM OR TWO WITHIN THE THETA-E RIDGE TONIGHT.
LOWS TONIGHT SHOULD BE MUCH WARMER THAN THIS MORNING WITH THE
PRESSURE GRADIENT REMAINING TIGHT CAUSING SOUTHER WINDS TO REMAIN IN
THE 10 TO 20 MPH RANGE. ALSO SOME LOW LEVEL MOISTURE RETURN MAY HELP
FOR SOME STRATUS TO DEVELOP TOWARDS SUNRISE. A COLD FRONT WILL
APPROACH THE FORECAST AREA BY THE AFTERNOON WEDNESDAY...WITH MODELS
SHOWING ENOUGH HEATING AHEAD OF THE FRONT FOR CONVECTIVE INHIBITION
TO WEAKEN. HAVE LEFT SOME SLIGHT CHANCE POPS IN THE NORTHEAST
THROUGH THE MORNING...THEN BRING SOME CHANCE POPS INTO NORTH CENTRAL
KS FOR THE AFTERNOON. AMOUNT OF INSTABILITY AND SHEER FORECAST BY
MODELS WOULD BE ENOUGH FOR SOME OF THE THUNDERSTORMS TO BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. HIGHS
SHOULD REACH THE UPPER 80S AND LOWER 90S WITH 850 TEMPS 20-22C.
-WOLTERS

WEDNESDAY EVENING FRONTAL BOUNDARY SHOULD EXTEND FROM LOW OVER
SOUTHWEST KANSAS ACROSS NORTH CENTRAL KANSAS INTO NORTHWEST IOWA.
THUNDERSTORMS MAY BE FIRING FROM LATE AFTERNOON ALONG THE FRONT IN
NEBRASKA INTO NORTHWEST KANSAS. CAP SHOULD KEEP ANY CONVECTION AT
BAY IN THE WARM SECTOR OVER EAST CENTRAL AND NORTHEAST KANSAS EARLY
IN THE PERIOD. CONVERGENCE ALONG THE FRONT ALONG WITH EJECTING
SHORTWAVES AND STEEPENING MID LEVEL LAPSE RATES SHOULD ERODE THE CAP
FURTHER SOUTH INTO KANSAS AND ALLOW STORMS TO DEVELOP. SOUTHERLY LOW
LEVEL JET WILL PUMP PLENTY OF MOISTURE INTO CENTRAL AND NORTHERN
KANSAS AHEAD OF THE FRONT. GOOD SHEAR OF 40 TO 45 KTS SO SEVERE
THUNDERSTORMS ARE POSSIBLE WITH STRONG WINDS AND LARGE HAIL MAIN
HAZARDS BUT WITH GOOD LOW LEVEL VEERING WINDS WILL ALSO LEAD TO THE
DEVELOPMENT OF ISOLATED TORNADOES.

THE NAM AND THE GFS ARE SIMILAR WITH THE UPPER LOW MOVING ALONG THE
CANADIAN BORDER IN THE NORTHERN PLAINS ON THURSDAY WITH THE FRONT
SLIDING FURTHER SOUTHEAST ACROSS THE CWA. OUTFLOWS FROM WEDNESDAY
NIGHTS STORMS MAY SHOVE THE BOUNDARY FURTHER SOUTH THAN THE MODELS
ARE SUGGESTING. THE FRONT LIGHTS UP AGAIN ON THURSDAY AFTERNOON WITH
POOLING OF MOISTURE INTO NORTHERN MISSOURI AND EAST CENTRAL KANSAS.
THE FRONT BECOMES PARALLEL TO THE UPPER FLOW AND MAY SLOW ITS
PROGRESS ACROSS EAST CENTRAL KANSAS THURSDAY AND THURSDAY NIGHT. LOW
LEVEL JET FORECAST TO BE SOUTHWEST AND WILL FOCUS ON THE BOUNDARY
WITH TRAINING OF CELLS POSSIBLE FROM SOUTH CENTRAL KANSAS NORTHEAST
ACROSS EAST CENTRAL KANSAS INTO MISSOURI. WILL NEED TO MONITOR
FUTURE RUNS TO SEE IF THIS TREND CONTINUES AS THE HEAVY RAINFALL
COULD LEAD TO FLOODING PROBLEMS FOR EAST CENTRAL AND SOUTHEAST
KANSAS. SHORTWAVE TROUGH MOVES ACROSS KANSAS ON FRIDAY WITH THE
CONVECTION MOVING OFF TO THE SOUTHEAST OF THE CWA BY MIDNIGHT FRIDAY.

NEXT CONCERN WILL COME ON SUNDAY AS ANOTHER FRONT MOVES INTO KANSAS
WITH BEST CHANCES ACROSS NORTH CENTRAL KANSAS IN THE LATE AFTERNOON
HOURS...JUST NORTHWEST OF THE CWA. WILL HOLD OFF UNTIL THE EVENING
HOURS FOR MOST OF THE AREA. NEW 12Z RUN OF THE GFS LOOKS TO PRODUCE
SOME CONVECTIVE FEEDBACK BUT STILL POINTS TO AN MCS FORMING AND
PROPAGATING SOUTHEAST ACROSS THE CWA SUNDAY NIGHT AND EXITING MONDAY
MORNING. RIDGE BUILDS INTO THE CENTRAL PLAINS ON TUESDAY WITH RETURN
FLOW ACROSS CENTRAL KANSAS. COULD SEE SOME ELEVATED THUNDERSTORMS
BUT GIVEN UNCERTAINTY WILL LEAVE OUT FOR NOW. TEMPERATURES WILL COOL
OFF BEHIND THE FRONT FOR FRIDAY WITH HIGHS MAINLY IN THE UPPER 70S
TO LOWER 80S...WARMING BACK INTO THE MID AND UPPER 80S FOR THE
WEEKEND.

53

&&

.AVIATION...

MOISTURE RETURN AND CONVERGENCE ALONG THE LOW LEVEL JET THIS EVENING
WILL ALLOW FOR AN OUTSIDE CHANCE OF TS IN THE TERMINALS OVERNIGHT.
HOWEVER ISENTROPIC CHARTS ON THE 320K SFC SUGGEST THAT THUNDERSTORM
COVERAGE WILL BE ISOLATED SINCE A GOOD DEAL OF LIFT IS NECESSARY FOR
SATURATION. ALSO NOSE OF THE LOW LEVEL JET AND BEST CONVERGENCE IS
PROGGED TO BE NORTH OF THE TERMINALS. ANTICIPATE ISOLATED CONVECTION
IF ANY...THEREFORE THERE IS NO MENTION IN TAFS. OTHER CONCERN IS
MODELS SHOW LOW LEVEL MOISTURE RETUNING NORTH WITH BUFKIT SOUNDINGS
SATURATING AROUND 2 KFT BETWEEN 09-14Z. GIVEN STRONG WINDS...WOULD
EXPECT STRATUS MUCH MORE LIKELY THAN FOG...BUT DID NOT HAVE ENOUGH
CONFIDENCE TO INCLUDE IN FCST. ADDED SOME SCT020 AND WILL LET LATER
SHIFTS DIAGNOSE NEW DATA. INCREASING PRESSURE GRADIENT WILL CAUSE
STRONG WINDS FROM THE SOUTH THROUGH THE NIGHT AND INTO WED...WITH
SOME GUSTS AROUND 35KTS POSSIBLE WED. -WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 10, 12:44 PM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1244 PM CDT TUE JUN 10 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-111745-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1244 PM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS CENTRAL KANSAS THIS
AFTERNOON. DURING THE EVENING AND OVERNIGHT HOURS THERE COULD BE
AN ISOLATED THUNDERSTORM MOVE ACROSS NORTHEAST KANSAS AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BETTER CHANCES FOR THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON OVER
NORTH CENTRAL KANSAS...SPREADING INTO NORTHEAST AND EAST CENTRAL
KANSAS WEDNESDAY NIGHT AND INTO THURSDAY AS A FRONT MOVES ACROSS
THE AREA. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO
PRODUCE LARGE HAIL AND DAMAGING WINDS.

THERE CONTINUES TO BE A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT
AND FRIDAY ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL
KANSAS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

WOLTERS

In the hours before

Special weather statement, Jun 10, 9:51 PM CDT, 4 hours 21 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
951 PM CDT TUE JUN 10 2008

KSZ021-022-035-036-110315-
CLAY-DICKINSON-GEARY-RILEY-
951 PM CDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT FOR SOUTHERN CLAY...NORTHERN
DICKINSON...RILEY AND GEARY COUNTIES...

THROUGH 1015 PM CDT...A STRONG CLUSTER OF THUNDERSTORMS WILL MOVE
EAST AT 45 MPH ACROSS PORTIONS OF SOUTHERN CLAY...RILEY...GEARY AND
NORTHERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE
TALMAGE...ABILENE...ENTERPRISE...CHAPMAN...MILFORD STATE
PARK...GEARY COUNTY STATE PARK...GRANDVIEW
PLAZA...WAKEFIELD...RILEY...OGDEN...MILFORD LAKE...JUNCTION CITY AND
MANHATTAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 290
AND 316 COULD ALSO BE AFFECTED.

THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.

CAVANAUGH
Special weather statement, Jun 10, 10:21 PM CDT, 3 hours 51 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CDT TUE JUN 10 2008

KSZ035-110345-
DICKINSON-
1021 PM CDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT FOR NORTHERN DICKINSON COUNTY...

THROUGH 1045 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
TALMAGE...ABILENE...ENTERPRISE...MOONLIGHT AND CHAPMAN.

THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.

CAVANAUGH
Special weather statement, Jun 10, 11:49 PM CDT, 2 hours 23 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1149 PM CDT TUE JUN 10 2008

KSZ020-110515-
CLOUD-
1149 PM CDT TUE JUN 10 2008

...A SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN CLOUD COUNTY...

THROUGH 1215 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST
AT 13 MPH ACROSS PORTIONS OF SOUTHEASTERN CLOUD COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH
AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE MILTONVALE.

CAVANAUGH
Special weather statement, Jun 11, 12:01 AM CDT, 2 hours 11 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1201 AM CDT WED JUN 11 2008

KSZ021-110530-
CLAY-
1201 AM CDT WED JUN 11 2008

...A SIGNIFICANT WEATHER ALERT FOR NORTHERN CLAY COUNTY...

THROUGH 1230 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST
AT 40 MPH ACROSS PORTIONS OF CLAY COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF
PRODUCING PENNY SIZE HAIL...WINDS UP TO 40 MPH AND TORRENTIAL
RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
MORGANVILLE...CLAY CENTER AND GREEN.

CAVANAUGH
Local storm report, Jun 11, 12:50 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1250 AM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     HAIL             2 W AGENDA              39.71N 97.47W
06/11/2008  E0.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

&&

SBLAIR
Special weather statement, Jun 11, 1:40 AM CDT, 32 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
140 AM CDT WED JUN 11 2008

KSZ009-010-110715-
MARSHALL-WASHINGTON-
140 AM CDT WED JUN 11 2008

THROUGH 215 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 31 MPH
ACROSS PORTIONS OF NORTHEAST WASHINGTON AND WESTERN MARSHALL
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND STRONG WINDS OF 40
TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BLUE
RAPIDS...MARYSVILLE...OKETO...FRANKFORT AND BEATTIE.

SFB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:20 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie40 min
Jun 10, 10:49 PM CDTSevere Thunderstorm WarningTOPCloud39 min
Jun 11, 12:37 AM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington38 min
Jun 11, 3:49 AM CDTWind AdvisoryTOPBrown, Clay, Cloud, Dickinson, Geary, Jackson and 10 more16 hr
Jun 11, 3:09 PM CDTFlash Flood WatchTOPBrown, Cloud, Marshall, Nemaha, Republic, Washington11 hr
Jun 11, 6:26 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa64 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.